Missouri, 2009

Tornadoes and Flash Flood in Missouri, June 7 to 8, 2009

June 7 to 8, 2009 · NWS EAX · 54 events in 13 counties and zones

A significant episode of severe weather, featuring extremely large and destructive hail and a few brief tornadoes, impacted portions of northwest and north central Missouri during the late afternoon and evening hours on June 7th. The setup for the event featured a slow moving warm front that was draped from far northwest Missouri southeastward into central Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$595,000
Crop damage
None recorded
Events
54

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A significant episode of severe weather, featuring extremely large and destructive hail and a few brief tornadoes, impacted portions of northwest and north central Missouri during the late afternoon and evening hours on June 7th. The setup for the event featured a slow moving warm front that was draped from far northwest Missouri southeastward into central Missouri. This front had been reinforced by a complex of thunderstorms that had impacted northern Missouri during the overnight and early morning hours prior, allowing abundant low level moisture to become pooled along the front. Strong daytime heating along and south of the front sent temperatures into the middle and upper 80s. With strong instability and moisture in place by late afternoon, conditions were ripe for rapid thunderstorm development as an upper level disturbance moving through Kansas provided the lift necessary for thunderstorms. However, it was the strong turning and increase in winds with height (known as wind shear) that set the stage for severe storms, specifically supercells.

While these extremely photogenic storms thankfully were not damaging tornado producers, June 7th featured some of the most destructive hail ever observed across northern Missouri, with two separate storms producing softball and grapefruit size hail, leaving widespread destruction to trees, homes, and vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 7, 2:27 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 7, 2:27 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT SUN JUN 7 2009

.DISCUSSION...

MAIN FORECAST CONCERN IS FOR POSSIBLE SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND OVERNIGHT.

THIS EVENING AND TONIGHT:
THE AIRMASS ACROSS WESTERN MISSOURI AND EASTERN KANSAS HAS BECOME
VERY UNSTABLE WITH WIDESPREAD UPPER 60 DEWPOINTS AND SOME AREAS
MAYBE HITTING 70. THE AREA REMAINS CAPPED DUE TO WARM AIR ALOFT
BETWEEN 800 AND 700 MB AS NOTED ON THE 19Z TOP SOUNDING. 18Z SURFACE
ANALYSIS SHOWS THE LOW PRESSURE CENTER ROUGHLY NEAR KMHK WITH A WARM
FRONT EXTENDING NORTHEASTWARD INTO SOUTHEAST NEBRASKA THROUGH IOWA.
A COLD FRONT EXTENDS FROM THE LOW THROUGH SOUTH CENTRAL KANSAS WITH
SOME KIND OF CONVERGENCE LINE/ PRE FRONTAL TROUGH. THE 19Z DDC
SOUNDING COOLED BY ABOUT 2 DEGREES C. WE MAY HAVE TO WAIT FOR THE
COOLER AIR ALOFT CLOSER TO THE UPPER SYSTEM TO GET THINGS INITIATED.
SHEAR REMAINS IMPRESSIVE...WITH 0-6KM SHEAR AROUND 50 KTS. THAT SHEAR
COMBINED WITH THE VERY UNSTABLE AIRMASS WILL LEAD TO STORMS QUICKLY
BECOMING SUPERCELLULAR WITH VERY LARGE HAIL LIKELY ALONG WITH
TORNADOES AND DAMAGING WINDS. THE MOST LIKELY AREAS TO SEE A TORNADO
WILL BE ALONG AND WEST OF I-35. 3-6 KM SHEAR DECREASES INTO THE
OVERNIGHT HOURS /03-06Z/ AND AS LOW LEVEL SHEAR INCREASES IN THAT
SAME TIME FRAME...A TRANSITION FROM SUPERCELLS TO MORE LINEAR
CONVECTION IS LIKELY. THIS TRANSITION LIKELY WILL OCCUR JUST WEST
I-35. THERE IS STILL CONSIDERABLE UNCERTAINTY AS TO THE SOUTHERN
EXTENT OF CONVECTION... BUT GIVEN THE STRENGTH OF THE CAP IT SEEMS
UNLIKELY THAT STORMS WILL DEVELOP VERY FAR SOUTH. WITH THAT IN
MIND...STILL ANTICIPATE THE KANSAS CITY METRO BEING ON THE SOUTHERN
SIDE OF ANY KIND OF CONVECTIVE SYSTEM AS THAT SYSTEM MOVES ACROSS
NORTHERN MISSOURI. DAMAGING WINDS ARE MOST LIKELY AFTER THE
TRANSITION FROM SUPERCELLS TO LINEAR CONVECTION...BUT CAN NOT RULE
OUT SEVERE HAIL AND POSSIBLY A TORNADO GIVEN THE HIGH VALUES OF LOW
LEVEL SHEAR.

MONDAY:
COLD FRONT WILL PUSH THROUGH THE AREA TOMORROW AFTERNOON. THIS MAKES
FOR A SOMEWHAT TRICKY TEMPERATURE FORECAST WITH THE SOUTHEAST HALF
LIKELY TO WARM UP INTO THE 80S AHEAD OF THE FRONT AND THE
NORTHWESTERN THIRD OF THE FORECAST AREA LIKELY STAYING IN THE 70S.
THIS PUTS THE METRO IN THE TRICKY AREA OF EITHER HEATING UP AHEAD OF
THE FRONT OR STAYING STEADY AND/OR COOLING BEHIND THE FRONT. THERE
MAY ALSO BE LEFTOVER CLOUD DEBRIS FROM ANY CONVECTIVE
SYSTEM...THOUGH THIS WOULD MOST LIKELY AFFECT THE NORTHEAST PORTION
OF THE FORECAST AREA. ALL IN ALL MONDAYS HIGHS ARE LOW CONFIDENCE.

CDB

BY MONDAY NIGHT...THE COLD FRONT IS EXPECTED TO SAG SOUTH INTO
CENTRAL ARKANSAS. PREFER THE MORE SRN POSITION OF THE NAM AS OPPOSED
TO THE GFS AS THE AIR MASS IS UNSEASONABLY COOL OVER THE NRN PLAINS
WITH CONVECTION ALONG THE BOUNDARY TO AID IN ITS SWD PROGRESSION.

AS A RESULT...PREFER THE NAM OVER THE GFS ON TUESDAY WITH ISENTROPIC
LIFT...MAINLY OVER THE SRN GRIDS ON TUESDAY. ISENTROPIC LIFT ON THE
305-310K SFC BECOMES RATHER STG TUESDAY NGT...THEREFORE HAVE RAISED
POPS.

MEDIUM RANGE...

ISENTROPIC LIFT CONTINUES ON WEDNESDAY TO THE NORTH OF THE BOUNDARY
WHICH IS EXPECTED TO BE LOCATED IN SRN MO AS A SHORTWAVE EXITS THE
SWRN US TROUGH. TIMING OF THE SHORTWAVES ARE IN QUESTION...THEREFORE
WILL HOLD THE POPS INTO WEDNESDAY NIGHT. OTHERWISE...MODELS ARE IN
GENERAL AGREEMENT OVER THE UPPER FLOW REGIME...BUT SUFFER FROM THE
USUAL DIFFERENCES IN TIMING. MODELS ARE HAVING DIFFICULTY WITH THE
PLACEMENT AND INTENSITY OF THE COLD CORE LOW IN SCNTRL CANADA AND ITS
INTERACTION WITH THE WEAKER TROUGH OVER THE DESERT SOUTHWEST.
REGARDLESS OF SOLUTION...THE NRN BRANCH OF THE JET WILL LIKELY HOLD
THE SFC BOUNDARY TO THE SOUTH OF THE CWA LATE IN THE WEEK WITH
SHORTWAVES EJECTING NE INTO THE PLAINS. HOWEVER...THE LATEST ECMWF IS
FURTHER WEST WITH THE UPPER TROUGH THAN THE GFS. ENSEMBLES HAVE HAD
DIFFICULTY WITH THE POSITION OF THE THIS TROUGH. THEREFORE WL HOLD
POPS IN THE SLGT CATEGORY FOR THE WEEKEND.

DB

&&

.AVIATION... FOR THE 18Z TAFS...A WARM AND UNSTABLE AIRMASS IN PLACE
OVER THE REGION WILL COMBINE WITH STRONG WIND SHEAR AND LEAD TO RAPID
THUNDERSTORM DEVELOPMENT FROM NORTHWEST MISSOURI INTO NORTHEAST
KANSAS LATE THIS AFTERNOON OR THIS EVENING. THUNDERSTORMS ARE
EXPECTED TO INITIATE NORTHWEST OR WEST OF THE TERMINALS AND MOVE INTO
THE TERMINAL AREAS DURING THE LATE EVENING HOURS. WINDS ARE EXPECTED
TO BE FROM THE SOUTH SOUTHEAST AND SWITCH TO THE WEST IN THE WAKE OF
ANY THUNDERSTORM COMPLEX. AS THE FRONT MOVES THROUGH THE AREA
TOMORROW MORNING/EARLY AFTERNOON WINDS WILL BECOME MORE
NORTHWESTERLY.

CDB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 7, 12:25 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
125 PM CDT SUN JUN 7 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
125 PM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS LIKELY TONIGHT WITH TORNADOES POSSIBLE THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY WARM AND HUMID AIRMASS WILL OVERSPREAD THE REGION THIS
AFTERNOON...SETTING THE STAGE FOR SEVERE THUNDERSTORM DEVELOPMENT
THIS EVENING. THUNDERSTORMS WILL LIKELY INITIATE OVER NORTHWEST
MISSOURI AND NORTHEAST KANSAS LATE THIS AFTERNOON OR EARLY THIS
EVENING AHEAD OF A FRONTAL SYSTEM. THE VERY UNSTABLE AIRMASS
COMBINED WITH STRONG VERTICAL WIND PROFILES WILL SUPPORT THE RAPID
DEVELOPMENT OF SUPERCELL THUNDERSTORMS THROUGH EARLY TONIGHT. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING
DOWNBURST WINDS...AND A FEW TORNADOES OVER FAR NORTHWEST MISSOURI
AND ADJACENT  NORTHEAST KANSAS. THE GREATEST RISK FOR TORNADOES WILL
EXIST WEST OF PAOLA TO CARROLLTON TO KIRKSVILLE LINE.

THESE STORMS WILL QUICKLY ORGANIZE INTO ONE OR MORE SQUALL LINES
DURING THE OVERNIGHT HOURS AND WILL SPREAD INTO MUCH OF THE OUTLOOK
AREA LATER TONIGHT. CONDITIONS APPEAR FAVORABLE FOR WIDESPREAD
DAMAGING WINDS...IN ADDITION TO LARGE HAIL AND ISOLATED TORNADOES.

PERSONS ACROSS THE OUTLOOK AREA SHOULD MONITOR WEATHER CONDITIONS
CLOSELY THIS AFTERNOON AND BE PREPARED FOR THE THREAT OF SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW LINGERING STORMS MAY BE POSSIBLE EARLY MONDAY MORNING UNTIL
THE PASSAGE OF A COLD FRONT. SEVERE WEATHER SHOULD HAVE EXITED THE
REGION BY THIS TIME.

FOR TUESDAY AND WEDNESDAY...A WARM FRONT ALONG THE ARKANSAS  AND
MISSOURI BORDER WILL SLOWLY RETREAT NORTH AS A LOW PRESSURE  SYSTEM
DEVELOPS IN SOUTH CENTRAL KANSAS. THIS WILL SERVE AS THE FOCUS FOR
ONE OR MORE THUNDERSTORM COMPLEXES ACROSS THE REGION TUESDAY AND
WEDNESDAY. SEVERE WEATHER AND HEAVY RAINFALL WILL BE POSSIBLE MAINLY
SOUTH OF INTERSTATE 70 ON TUESDAY AND ACROSS THE REMAINDER OF THE
OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 5 PM FOR AREAS
ALONG AND NORTHWEST OF A ST. JOSEPH TO BETHANY LINE...AND ACROSS
THE REMAINDER OF THE OUTLOOK AREA INTO THE EVENING AND OVERNIGHT
HOURS.

In the hours before

Special weather statement, Jun 7, 4:08 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SUN JUN 7 2009

MOZ002-011-012-072245-
ANDREW-HOLT-NODAWAY-
508 PM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN HOLT...NORTHWESTERN ANDREW
AND SOUTHERN NODAWAY COUNTIES UNTIL 545 PM CDT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MOUND CITY...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MAITLAND AROUND 525 PM CDT.

THE TOWNS OF GRAHAM AND BARNARD ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 4034 9494 4011 9476 3999 9522 4010 9530

21
Special weather statement, Jun 7, 4:22 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 PM CDT SUN JUN 7 2009

MOZ043-053-072245-
BATES-CASS-
522 PM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BATES AND SOUTHWESTERN
CASS COUNTIES UNTIL 545 PM CDT...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DREXEL...OR 12 MILES WEST OF ADRIAN...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN BATES AND
SOUTHWESTERN CASS COUNTIES...INCLUDING THE TOWN OF DREXEL.

LAT...LON 3844 9462 3849 9462 3865 9444 3852 9428
      3839 9457

21

The radar

The Pleasant Hill radar (KEAX), 47 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

42 hail, 8 thunderstorm wind, 3 tornado, 1 flash flood. Local standard time, as filed.

Hail, Cass

When
June 7, 4:40 PM CST
Where
Cass County, 0.54 mi W of Drexel
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.480, -94.610

Hail, Jackson

When
June 7, 4:45 PM CST
Where
Jackson County, 3.5 mi N of Cockrell
Measured
1 in hail
Reported by
Public
Coordinates
38.930, -94.260

Hail, Cass

When
June 7, 4:58 PM CST
Where
Cass County, 0.54 mi W of Drexel
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.480, -94.610

Hail, Cass

When
June 7, 5:08 PM CST
Where
Cass County, 3.84 mi W of Harrisonville
Measured
1 in hail
Reported by
Public
Coordinates
38.660, -94.420

Hail, Lafayette

When
June 7, 5:14 PM CST
Where
Lafayette County, Chapel Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.920, -94.070

Hail, Jackson

When
June 7, 5:17 PM CST
Where
Jackson County, Oak Grove
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.000, -94.130

Hail, Holt

When
June 7, 5:27 PM CST
Where
Holt County, 1.06 mi W of Fortescue
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.050, -95.340

Hail, Holt

When
June 7, 5:27 PM CST
Where
Holt County, Fortescue
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.050, -95.320

Hail, Lafayette

When
June 7, 5:30 PM CST
Where
Lafayette County, 0.69 mi N of Bates City
Measured
2 in hail
Reported by
Public
Coordinates
39.010, -94.070

Hail, Holt

When
June 7, 5:31 PM CST
Where
Holt County, 0.53 mi W of Forest City
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
39.980, -95.190

Hail, Holt

When
June 7, 5:38 PM CST
Where
Holt County, 0.53 mi W of Forest City
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
39.980, -95.190

Hail, Holt

When
June 7, 5:41 PM CST
Where
Holt County, 3.19 mi NNW of Forest City
Measured
3 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
40.020, -95.210

Hail, Holt

When
June 7, 5:48 PM CST
Where
Holt County, 4.18 mi N of Forest City
Measured
3.5 in hail
Reported by
Storm Chaser
Coordinates
40.040, -95.190

Hail, Holt

When
June 7, 5:48 PM CST
Where
Holt County, 0.53 mi E of Oregon
Measured
4.25 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
39.980, -95.140

Hail, Holt

When
June 7, 5:48 PM CST
Where
Holt County, 1.73 mi WSW of New Pt
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
40.040, -95.110

Hail, Holt

When
June 7, 5:50 PM CST
Where
Holt County, 0.53 mi E of Oregon
Measured
3.5 in hail
Reported by
Trained Spotter
Coordinates
39.980, -95.140

Hail, Holt

When
June 7, 5:54 PM CST
Where
Holt County, 0.53 mi E of Oregon
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.980, -95.140

Hail, Ray

When
June 7, 5:54 PM CST
Where
Ray County, 0.53 mi E of Richmond
Measured
0.75 in hail
Reported by
Public
Coordinates
39.280, -93.970

Hail, Andrew

When
June 7, 6:05 PM CST
Where
Andrew County, 0.69 mi S of Rosendale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.040, -94.830

Hail, Ray

When
June 7, 6:07 PM CST
Where
Ray County, 1.38 mi N of Tinney Grove
Measured
1 in hail
Reported by
Public
Coordinates
39.520, -93.800

Hail, Daviess

When
June 7, 6:39 PM CST
Where
Daviess County, Lock Spgs
Measured
1 in hail
Reported by
Public
Coordinates
39.850, -93.780

Hail, Gentry

When
June 7, 6:43 PM CST
Where
Gentry County, 0.53 mi E of King City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.050, -94.520

Hail, De Kalb

When
June 7, 6:46 PM CST
Where
De Kalb County, 4.71 mi ENE of Union Star
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.010, -94.520

Hail, Grundy

When
June 7, 6:59 PM CST
Where
Grundy County, 1.26 mi WSW of Coburn
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.970, -93.750

Hail, Gentry

When
June 7, 7:06 PM CST
Where
Gentry County, 0.53 mi E of King City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
40.050, -94.520

Tornado, De Kalb

When
June 7, 7:13 PM CST to 7:14 PM CST
Where
De Kalb County, 1.06 mi E of Amity
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
39.870, -94.430

A brief EF0 tornado touchdown occurred in rural land at 1913 CST. Tree branches were snapped off.

Hail, Grundy

When
June 7, 7:22 PM CST
Where
Grundy County, 0.87 mi SE of Spickard
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
40.240, -93.590

Tornado, De Kalb

When
June 7, 7:27 PM CST to 7:28 PM CST
Where
De Kalb County, 0.87 mi SW of Weatherby
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
39.910, -94.260

A brief EF0 tornado touchdown was reported in rural land at 1927 CST. No damage was reported.

Hail, De Kalb

When
June 7, 7:29 PM CST
Where
De Kalb County, 1.26 mi WNW of Santa Rosa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.980, -94.240

Hail, De Kalb

When
June 7, 7:47 PM CST
Where
De Kalb County, 1.73 mi ENE of Weatherby
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.930, -94.220

Hail, Daviess

When
June 7, 7:54 PM CST
Where
Daviess County, 2.33 mi NNE of Altamont
Measured
2.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
39.910, -94.080

Hail, Daviess

When
June 7, 8:03 PM CST to 8:13 PM CST
Where
Daviess County, 2.33 mi NNE of Altamont
Measured
4 in hail
Injuries
1 direct, 0 indirect
Property damage
$500,000
Reported by
Amateur Radio
Coordinates
39.910, -94.080

Grapefruit sized hail lasted 10 minutes, on the west shore of Lake Viking. One injury was reported from broken glass. Most homes suffered damage to roofs, windows, siding, and automobiles.

Hail, Daviess

When
June 7, 8:07 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.910, -93.960

Hail, Daviess

When
June 7, 8:10 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
39.910, -93.960

Hail, Daviess

When
June 7, 8:13 PM CST
Where
Daviess County, 1.48 mi SSW of Gallatin
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.900, -93.980

Hail, Daviess

When
June 7, 8:31 PM CST
Where
Daviess County, 2.07 mi N of Lock Spgs
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
39.880, -93.780

Hail, Livingston

When
June 7, 8:48 PM CST
Where
Livingston County, Spring Hill
Measured
2.5 in hail
Reported by
Public
Coordinates
39.870, -93.650

Hail, Clinton

When
June 7, 8:53 PM CST
Where
Clinton County, 1.48 mi NNE of Plattsburg Arpk Arpt
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.620, -94.460

Hail, Grundy

When
June 7, 8:53 PM CST
Where
Grundy County, 4.92 mi SSE of Trenton Arpt
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.020, -93.550

Hail, Grundy

When
June 7, 8:53 PM CST
Where
Grundy County, 5.97 mi WSW of Laredo
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.990, -93.550

Hail, De Kalb

When
June 7, 9:24 PM CST
Where
De Kalb County, 0.53 mi E of Osborn
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.750, -94.360

Tornado, Caldwell

When
June 7, 9:44 PM CST to 9:45 PM CST
Where
Caldwell County, 4.3 mi W of Kidder
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
39.770, -94.200

A brief EFO touchdown was observed in open country at 2144 CST. No damage was reported.

Thunderstorm Wind, Caldwell

When
June 7, 9:46 PM CST
Where
Caldwell County, 1.06 mi E of Kidder
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.780, -94.100

Two trees were knocked down in the city park. One of the trees was broken in half.

Thunderstorm Wind, Caldwell

When
June 7, 9:46 PM CST
Where
Caldwell County, 1.06 mi E of Kidder
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.780, -94.100

Two trees were reported down in the city park.

Hail, Daviess

When
June 7, 9:48 PM CST
Where
Daviess County, 0.53 mi E of Winston
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
39.870, -94.140

Hail, Caldwell

When
June 7, 9:54 PM CST
Where
Caldwell County, 1.74 mi NE of Mirabile
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.640, -94.130

Thunderstorm Wind, Daviess

When
June 7, 9:59 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.910, -93.960

Thunderstorm winds were reported by a trained spotter to have gusted to 60 mph.

Thunderstorm Wind, Daviess

When
June 7, 10:04 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
39.910, -93.960

Powerlines were reported down and an elementary school was damaged.

Thunderstorm Wind, Daviess

When
June 7, 10:17 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.910, -93.960

Thunderstorm winds were reported to have gusted to 70 mph.

Thunderstorm Wind, Daviess

When
June 7, 10:26 PM CST
Where
Daviess County, Jamesport
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.970, -93.820

A car was blown off Highway 6, by winds estimated at 80 mph.

Flash Flood, Daviess

When
June 7, 10:28 PM CST to June 8, 4:28 AM CST
Where
Daviess County, 1.48 mi SSE of Gallatin to 1.47 mi SSE of Gallatin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.900, -93.960

Highway 13 at the intersection of Richardson Street, was impassable due to high water.

Thunderstorm Wind, Grundy

When
June 7, 10:40 PM CST
Where
Grundy County, 2.61 mi NE of Coburn
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
40.010, -93.700

Winds were estimated to have gusted to 65 mph.

Hail, Grundy

When
June 7, 10:44 PM CST
Where
Grundy County, Trenton Arpt
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.080, -93.600

Thunderstorm Wind, Livingston

When
June 7, 10:49 PM CST
Where
Livingston County, Chula
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.920, -93.480

Thunderstorm winds were estimated to gust to 75 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyThe tornado archive for Missouri, 2009Warnings in Missouri, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176892, 176926, 176893, 176894, 176928, 176927, 176929, 176930, 176937, 176931, 176932, 176933, 176934, 176935, 176936, 176941, 176938, 176940, 176890, 176942, 176897, 176898, 176899, 176900, 176901, 177924, 176903, 177929, 176915, 176904, 176905, 176908, 176907, 176909, 176910, 176911, 176943, 176895, 176912, 176913, and more.